[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 34.204.52.4. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
August 15, 1977

Diabetes Insipidus Following Cardiorespiratory Arrest

JAMA. 1977;238(7):620-621. doi:10.1001/jama.1977.03280070060026
Abstract

Diabetes insipidus following cardiac arrest and hypoxemic encephalopathy occurred in two patients. In both, severe hypoxemic brain damage was followed within three days by clinical and laboratory features of diabetes insipidus, which were corrected by administration of exogenous vasopressin. Hypothalamic injury resulting in diabetes insipidus should be considered in the differential diagnosis of polyuria and dehydration occurring in critically ill patients who have suffered cardiorespiratory arrest.

(JAMA 238:620-621, 1977)

×